Facebook Pixel

Could i be gaining weight around my stomache because of the cerazette pill that i'm taking?

By June 20, 2010 - 6:04am
Rate This

I started taking my pill again around 2 and a half months ago, but as i feel i am gaing weight i feel that maybe if i changed over to the implant or another kind of pill contreception that i might not gain as much weight! What would you recomend that i do, or if i stay on this pill will the weight gain stop?

Add a Comment2 Comments

Altogether i have gained around 5/6 pounds and i've only been on the pill just over 2months now. My doctor advised me that this would decrese within a few months, i try and exercise regulary and go to the gym twice a week, but is that enough exercise to keep my weight down?

June 24, 2010 - 11:44am

Hi Lola_marie,

One of the side effects of taking the "mini pill" (progesterone-only) or any type of hormonal contraception does include "changes in weight" (either increase of decrease), unfortunately.

It seems that any type of contraception can cause this change, but it is usually very minimal (5 pounds), and can be resolved with a slight increase in physical activity or slight change in eating habits. Some women also experience bloating on the pill or mini pill, and this can feel like weight gain.

Women do react different to different types of hormonal contraceptives (the pill, the mini pill, the ring, the shot, the implant, etc), and every pill also is slightly different as well. Feel free to talk with your doctor about your weight gain side effect, but please know that depending on your age and lifestyle factors, that many women do gain weight when they first start taking the pill because of other factors. The weight gain that can be attributed to the pill is only 1-2 pounds (perhaps up to 5 pounds) according to the literature. Are you experiencing more weight gain than this over the last 2 months? Would you consider yourself physically active? Do you feel that your eating habits have changed?

June 20, 2010 - 6:53am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.